Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Heart rate too low

Hey, for a guy, is it too low if his heart beat is 48 bpm? He s been constantly dizzy and couldn t see for a couple of minutes (like complete blackness). He thinks the dizziness has to do with his migraines. He s constantly shaking. I m scared if there s something wrong...48bpm is too slow right? (he not athletic..well, not really...not recently anyway) And what are things (beside medications) that can help bring your heartbeat up? Like, are there types of food that could help..maybe? any advice is welcomed =) thanks... Additional Info: his blood pressure is QUITE high...i m not sure what it is, but it really really high (or so he says) sorry i didn t mention this before...^^
Asked On : Fri, 18 Dec 2009
Answers:  2 Views:  795
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
A 48 beats per minute is too slow. How old is the guy? Dizziness and blacking out means the patient is not receiving adequate blood in his brain. I'm thinking perhaps the patient may a third degree heart block and is running on ventricular rhythm rather than the normal sinus rhythm. Also, maybe he is taking some medications? Have you had an ECG taken? Please bring him to the ER now.
Answered: Fri, 18 Dec 2009
Cardiologist Dr. Naresh Ruparelia's  Response
Hi well come to HCM.
If he is under treatment for high BP and if he is on high dose of B-blocker like
Atenolol,Metopraool etc can give rise to this low heart rate.He is symptomatic
so if due to drugs nothing much is to be done simple removal or reduction of
dose will help him.Even due to migraine if he is on Indiral that is also B-blocker
which can also give rise to this.So first confirm for this and none of these drugs
are being used should consult Doctor immediately.Thanks
Answered: Tue, 23 Aug 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor